Alert archive / Guam / Wind Advisories in 2015
Wind Advisory 1, NWS Guam
NWS Guam issued this wind advisory at Jan 10, 2015, 1:30 PM CST. It took effect at Jan 10, 2015, 2:00 PM CST. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2015, 1:30 PM CST (19:30 UTC)
- In effect from
- Jan 10, 2015, 2:00 PM CST
- Expired
- Jan 15, 2015, 12:30 AM CST
- In force
- 4 days
- Issued by
- NWS Guam
The text
As transmitted, in the capitals the NWS used until 2016.
127 WWMY70 PGUM 101830 NPWMY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 430 AM CHST SUN JAN 11 2015 ...STRONG WINDS EXPECTED FOR THE MARIANAS THE NEXT FEW DAYS... .A STRONG PRESSURE GRADIENT BETWEEN A WEAK CIRCULATION TO THE SOUTH AND A STRONG SUBTROPICAL RIDGE TO THE NORTH WILL MAINTAIN STRONGER THAN USUAL WINDS THROUGH THE NEXT FEW DAYS. GUZ001>004-110800- /X.NEW.PGUM.WI.Y.0001.150110T2000Z-150112T0800Z/ GUAM-ROTA-TINIAN-SAIPAN- 430 AM CHST SUN JAN 11 2015 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CHST MONDAY... THE NATIONAL WEATHER SERVICE IN TIYAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CHST MONDAY. * TIMING...WINDS WILL BUILD TO BETWEEN 20 AND 30 MPH WITH GUSTS TO 40 MPH BY MONDAY...MAINLY DURING THE DAYLIGHT HOURS. * WINDS...NORTHEAST WINDS WILL INCREASE TODAY...DROP SLIGHTLY TONIGHT THEN BUILD EVEN MORE MONDAY. WINDS ARE EXPECTED TO LAST PAST MONDAY...AND THIS ADVISORY WILL MOST LIKELY BE EXTENDED. * IMPACTS...WINDS OF AROUND 30 MPH CAN CAUSE MINOR DAMAGE AND BLOW AWAY SMALL LOOSE ITEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SUCH AS A TRUCK WITH A SHIPPING CONTAINER ON IT. USE EXTRA CAUTION. BRING SMALL LOOSE ITEMS INDOORS. TAKE DOWN CANOPIES AND AWNINGS THAT ARE SUSCEPTIBLE TO WIND DAMAGE. && $$
10 follow-up statements
684 WWMY70 PGUM 101944 NPWMY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 544 AM CHST SUN JAN 11 2015 ...STRONG WINDS EXPECTED FOR THE MARIANAS THE NEXT FEW DAYS... .A STRONG PRESSURE GRADIENT BETWEEN A WEAK CIRCULATION TO THE SOUTH AND A STRONG SUBTROPICAL RIDGE TO THE NORTH WILL MAINTAIN STRONGER THAN USUAL WINDS THROUGH THE NEXT FEW DAYS. GUZ001>004-110800- /X.EXT.PGUM.WI.Y.0001.150110T2000Z-150115T0800Z/ GUAM-ROTA-TINIAN-SAIPAN- 544 AM CHST SUN JAN 11 2015 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CHST THURSDAY... * TIMING...WINDS WILL BUILD TO BETWEEN 20 AND 30 MPH WITH GUSTS TO 40 MPH BY MONDAY...MAINLY DURING THE DAYLIGHT HOURS. * WINDS...NORTHEAST WINDS WILL INCREASE TODAY...DROP SLIGHTLY TONIGHT THEN BUILD EVEN MORE MONDAY. WINDS ARE EXPECTED TO LAST THROUGH AT LEAST THURSDAY. * IMPACTS...WINDS OF AROUND 30 MPH CAN CAUSE MINOR DAMAGE AND BLOW AWAY SMALL LOOSE ITEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SUCH AS A TRUCK WITH A SHIPPING CONTAINER ON IT. USE EXTRA CAUTION. BRING SMALL LOOSE ITEMS INDOORS. TAKE DOWN CANOPIES AND AWNINGS THAT ARE SUSCEPTIBLE TO WIND DAMAGE. && $$
696 WWMY70 PGUM 110618 NPWMY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 418 PM CHST SUN JAN 11 2015 ...STRONG WINDS EXPECTED FOR THE MARIANAS THE NEXT FEW DAYS... .A STRONG PRESSURE GRADIENT BETWEEN A WEAK CIRCULATION TO THE SOUTH AND A STRONG SUBTROPICAL RIDGE TO THE NORTH WILL MAINTAIN STRONGER THAN USUAL WINDS THROUGH THE NEXT FEW DAYS. GUZ001>004-112100- /X.CON.PGUM.WI.Y.0001.000000T0000Z-150115T0800Z/ GUAM-ROTA-TINIAN-SAIPAN- 418 PM CHST SUN JAN 11 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CHST THURSDAY... * TIMING...WINDS WILL BUILD TO BETWEEN 20 AND 30 MPH WITH GUSTS TO 40 MPH MONDAY. * WINDS...NORTHEAST WINDS WILL DROP SLIGHTLY TONIGHT THEN BUILD BACK TO 20 TO 30 MPH MONDAY. WINDS ARE EXPECTED TO LAST THROUGH AT LEAST THURSDAY. * IMPACTS...WINDS OF AROUND 30 MPH CAN CAUSE MINOR DAMAGE AND BLOW AWAY SMALL LOOSE ITEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SUCH AS A TRUCK WITH A SHIPPING CONTAINER ON IT. USE EXTRA CAUTION. BRING SMALL LOOSE ITEMS INDOORS. TAKE DOWN CANOPIES AND AWNINGS THAT ARE SUSCEPTIBLE TO WIND DAMAGE. && $$
544 WWMY70 PGUM 112053 NPWMY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 653 AM CHST MON JAN 12 2015 ...STRONG WINDS EXPECTED FOR THE MARIANAS THE NEXT FEW DAYS... .A STRONG PRESSURE GRADIENT BETWEEN A WEAK CIRCULATION TO THE SOUTH AND A STRONG SUBTROPICAL RIDGE TO THE NORTH WILL MAINTAIN STRONGER THAN USUAL WINDS THROUGH THE NEXT FEW DAYS. GUZ001>004-120900- /X.CON.PGUM.WI.Y.0001.000000T0000Z-150115T0800Z/ GUAM-ROTA-TINIAN-SAIPAN- 653 AM CHST MON JAN 12 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CHST THURSDAY... * TIMING...WINDS WILL BUILD TO BETWEEN 20 AND 30 MPH WITH GUSTS TO 40 MPH BY TUESDAY. * WINDS...NORTHEAST WINDS OF 15 TO 25 MPH TODAY WILL DROP SLIGHTLY TONIGHT THEN BUILD BACK TO 20 TO 30 MPH TUESDAY. WINDS ARE EXPECTED TO LAST THROUGH AT LEAST THURSDAY. * IMPACTS...WINDS OF AROUND 30 MPH CAN CAUSE MINOR DAMAGE AND BLOW AWAY SMALL LOOSE ITEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SUCH AS A TRUCK WITH A SHIPPING CONTAINER ON IT. USE EXTRA CAUTION. BRING SMALL LOOSE ITEMS INDOORS. TAKE DOWN CANOPIES AND AWNINGS THAT ARE SUSCEPTIBLE TO WIND DAMAGE. && $$
217 WWMY70 PGUM 120515 NPWMY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 315 PM CHST MON JAN 12 2015 GUZ001>004-122015- /X.CON.PGUM.WI.Y.0001.000000T0000Z-150115T0800Z/ GUAM-ROTA-TINIAN-SAIPAN- 315 PM CHST MON JAN 12 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CHST THURSDAY... NORTHEAST WINDS ARE EXPECTED TO INCREASE OVERNIGHT AND REACH 25 TO 35 MPH BY EARLY TUESDAY MORNING. THESE WINDS WILL PERSIST THROUGH THE DAY...THEN DIMINISH SLIGHTLY TO 20 TO 30 MPH TUESDAY NIGHT AND WEDNESDAY. GUSTS MAY REACH 40 MPH...MAINLY IN SHOWERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF 30 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. BRING SMALL LOOSE ITEMS INDOORS. TAKE DOWN CANOPIES AND AWNINGS THAT ARE SUSCEPTIBLE TO WIND DAMAGE. && $$
904 WWMY70 PGUM 121942 NPWMY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TIYAN GU ISSUED BY NATIONAL WEATHER SERVICE HONOLULU HI 542 AM CHST TUE JAN 13 2015 GUZ001>004-130745- /X.CON.PGUM.WI.Y.0001.000000T0000Z-150115T0800Z/ GUAM-ROTA-TINIAN-SAIPAN- 542 AM CHST TUE JAN 13 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CHST THURSDAY... NORTHEAST WINDS OF 25 TO 35 MPH WILL PERSIST THROUGH THE DAY...THEN DIMINISH SLIGHTLY TO 20 TO 30 MPH TONIGHT THROUGH THURSDAY. GUSTS MAY REACH 40 MPH WITHIN SHOWERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF 30 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. BRING SMALL LOOSE ITEMS INDOORS. TAKE DOWN CANOPIES AND AWNINGS THAT ARE SUSCEPTIBLE TO WIND DAMAGE. && $$
439 WWMY70 PGUM 130719 NPWMY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TIYAN GU ISSUED BY NATIONAL WEATHER SERVICE HONOLULU HI 519 PM CHST TUE JAN 13 2015 GUZ001>004-131930- /O.CON.PGUM.WI.Y.0001.000000T0000Z-150115T0800Z/ GUAM-ROTA-TINIAN-SAIPAN- 519 PM CHST TUE JAN 13 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CHST THURSDAY... GUSTY TRADE WINDS OVER THE MARIANAS ARE DUE TO THE COMBINATION OF A DEVELOPING TROPICAL DISTURBANCE PASSING SEVERAL HUNDRED MILES SOUTH OF GUAM...AND A STRONG HIGH TO THE NORTH. NORTHEAST WINDS OF 25 TO 35 MPH WILL SHIFT TO THE EAST OVERNIGHT...BUT REMAIN STRONG AND LOCALLY GUSTY ON WEDNESDAY. EXPECT GUSTS TO 40 MPH... ESPECIALLY IN AND NEAR SHOWERS. WINDS WILL BEGIN TO SLOWLY DIMINISH WEDNESDAY NIGHT AND THURSDAY AS THE DISTURBANCE MOVES AWAY FROM THE AREA AND THE HIGH MOVES QUICKLY EAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF 30 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. BRING SMALL LOOSE ITEMS INDOORS. TAKE DOWN CANOPIES AND AWNINGS THAT ARE SUSCEPTIBLE TO WIND DAMAGE. && $$ BIRCHARD
601 WWMY70 PGUM 132024 NPWMY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TIYAN GU ISSUED BY NATIONAL WEATHER SERVICE HONOLULU HI 624 AM CHST WED JAN 14 2015 GUZ001>004-140830- /O.CON.PGUM.WI.Y.0001.000000T0000Z-150115T0800Z/ GUAM-ROTA-TINIAN-SAIPAN- 624 AM CHST WED JAN 14 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CHST THURSDAY... GUSTY TRADE WINDS OF 20 TO 35 MPH ARE EXPECTED TO CONTINUE TODAY THROUGH THURSDAY...WITH LOCALLY HIGHER GUSTS TO AROUND 40 MPH... ESPECIALLY IN AND NEAR SHOWERS. THESE WINDS ARE BEING CAUSED BY THE STRONG PRESSURE GRADIENT BETWEEN A TROPICAL DEPRESSION SEVERAL HUNDRED MILES TO THE SOUTHWEST OF GUAM AND A STRONG HIGH PRESSURE AREA OVER JAPAN. THE WINDS WILL GRADUALLY DIMINISH TONIGHT AND THURSDAY AS THE TROPICAL DEPRESSION MOVES FURTHER AWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF 30 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. BRING SMALL LOOSE ITEMS INDOORS. TAKE DOWN CANOPIES AND AWNINGS THAT ARE SUSCEPTIBLE TO WIND DAMAGE. && $$ R BALLARD
629 WWMY70 PGUM 140809 NPWMY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TIYAN GU ISSUED BY NATIONAL WEATHER SERVICE HONOLULU HI 609 PM CHST WED JAN 14 2015 GUZ001>004-142015- /O.CON.PGUM.WI.Y.0001.000000T0000Z-150115T0800Z/ GUAM-ROTA-TINIAN-SAIPAN- 609 PM CHST WED JAN 14 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CHST THURSDAY... TRADE WINDS OF 20 TO 30 MPH WITH GUSTS AROUND 40 MPH ARE EXPECTED TO CONTINUE INTO THURSDAY. THESE WINDS ARE BEING CAUSED BY THE STRONG PRESSURE GRADIENT BETWEEN TROPICAL DEPRESSION 01W SEVERAL HUNDRED MILES TO THE SOUTHWEST OF GUAM AND A STRONG HIGH PRESSURE MOVING OFF OF JAPAN. THE WINDS WILL GRADUALLY DIMINISH ON THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF 30 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. BRING SMALL LOOSE ITEMS INDOORS. TAKE DOWN CANOPIES AND AWNINGS THAT ARE SUSCEPTIBLE TO WIND DAMAGE. && $$ WROE
719 WWMY70 PGUM 142013 NPWMY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TIYAN GU ISSUED BY NATIONAL WEATHER SERVICE HONOLULU HI 613 AM CHST THU JAN 15 2015 GUZ001>004-150800- /O.CON.PGUM.WI.Y.0001.000000T0000Z-150115T0800Z/ GUAM-ROTA-TINIAN-SAIPAN- 613 AM CHST THU JAN 15 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CHST THIS EVENING... TRADE WINDS OF 20 TO 30 MPH WITH GUSTS AROUND 40 MPH ARE EXPECTED TO CONTINUE THROUGH TODAY. THESE WINDS ARE BEING CAUSED BY THE STRONG PRESSURE GRADIENT BETWEEN TROPICAL DEPRESSION 01W MEKKHALA SEVERAL HUNDRED MILES TO THE SOUTHWEST OF GUAM AND A STRONG HIGH PRESSURE MOVING OFF OF JAPAN. THE WINDS WILL GRADUALLY DIMINISH TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF 30 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. BRING SMALL LOOSE ITEMS INDOORS. TAKE DOWN CANOPIES AND AWNINGS THAT ARE SUSCEPTIBLE TO WIND DAMAGE. && $$
502 WWMY70 PGUM 150530 NPWMY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TIYAN GU ISSUED BY NATIONAL WEATHER SERVICE HONOLULU HI 330 PM CHST THU JAN 15 2015 GUZ001>004-150630- /O.CAN.PGUM.WI.Y.0001.000000T0000Z-150115T0800Z/ GUAM-ROTA-TINIAN-SAIPAN- 330 PM CHST THU JAN 15 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TIYAN HAS CANCELLED THE WIND ADVISORY. THE WINDS HAVE SUBSIDED TO BELOW ADVISORY LEVEL. THUS THE WIND ADVISORY IS CANCLLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Guam wrote its last area forecast discussion before this wind advisory went out at Jan 10, 2:19 AM CST, 11 hours 11 minutes earlier.
Area forecast discussion, Jan 10, 2:19 AM CST, 11 hours 11 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TIYAN GU
619 PM CHST SAT JAN 10 2015
.UPDATE...
UPDATED TO ADD MICRONESIA DISCUSSIONS.
&&
.MARIANAS SYNOPSIS...
A SHEAR LINE IS MOVING SLOWLY SOUTH THROUGH THE MARIANAS WATERS AND
IS NEAR ROTA AT 3 PM. ASCAT SHOWS WINDS 15-20 KT SOUTH OF THE LINE
AND 20-25 KT NORTH OF IT. CLOUDINESS AND ISOLATED SHOWERS ARE
PRESENT WITH THE SHEAR LINE. DOWN AROUND POHNPEI...THE DISTURBANCE
NOW DESIGNATED 92W HAS SHOWN LITTLE INCLINATION TO MOVE OR DEVELOP.
SEAS ARE RISING AT THE RITIDIAN BUOY AND HAVE REACHED 10 FEET AT
3 PM.
&&
.DISCUSSION...
LITTLE CHANGE IN THE FORECAST...AS THE SHEAR LINE IS NOW IN THE
MARIANAS AND WINDS ARE ON THE INCREASE. SHOULD BE MOSTLY CLOUDY
AND BREEZY THE NEXT FEW DAYS. SHOWERS ARE FORECAST TO BE ISOLATED
IN GENERAL...BUT AS THE DISTURBANCE NEAR POHNPEI MOVES WESTWARD
SOUTH OF GUAM THERE MAY BE A PERIOD OF SCATTERED SHOWERS MONDAY
NIGHT OR TUESDAY.
&&
.MARINE/SURF...
HAVE ISSUED A SMALL CRAFT ADVISORY STARTING MIDNIGHT...AS WINDS
ARE ALREADY INCREASING AND SEAS SHOULD BE NEAR 10 FEET BY LATE
SUNDAY--AND PERHAPS SOONER IF SEAS STAY UP AT RITIDIAN BUOY. HIGH
SURF IS A GOOD POSSIBILITY ALONG EAST FACING SHORES BY LATE SUNDAY
OR MONDAY. NORTH SWELL WAS EXPECTED TO PEAK AT 5 FEET...BUT IF
INDICATIONS OF HIGHER NORTH SWELL PERSIST AT THE RITIDIAN BUOY...
MIGHT NEED A HIGH SURF ADVISORY FOR NORTH FACING SHORES LATER
TONIGHT OR SUNDAY.
&&
.EASTERN MICRONESIA...
SATELLITE IMAGERY SHOWS A RELATIVELY NARROW BAND OF DEVELOPING
SHOWERS AND A FEW THUNDERSTORMS MOVING INTO MAJURO WATERS. THIS WILL
LIKELY BE A SHORT TERM AS DRIER CONDITIONS ARE EXPECTED TO RETURN
LATE TONIGHT. UNSETTLED WEATHER RETURNS SUNDAY NIGHT AT MAJURO AS A
DISTURBANCE TO THE SOUTHEAST IS EXPECTED TO MOVE OVER THE MARSHALL
ISLANDS. MODELS ARE IN GOOD AGREEMENT IN BRINGING DRIER WEATHER BACK
OVER THE MARSHALL ISLANDS BY MONDAY BEFORE ANOTHER UNSETTLED PATTERN
SETS IN FOR THE MIDDLE OF NEXT WEEK. GENERALLY QUIET WEATHER IS
EXPECTED AT KOSRAE TONIGHT AND SUNDAY. MODELS INDICATE THE
DISTURBANCE PROGGED TO AFFECT THE MARSHALL ISLANDS SUNDAY NIGHT WILL
WEAKEN AND PASS TO THE NORTH OF KOSRAE. NORTHEAST TRADE-WINDS AND
ISOLATED SHOWERS RETURN TO KOSRAE STATE LATE MONDAY INTO TUESDAY AS
ACTIVE WEATHER PUSHES TO THE WEST. VISIBLE SATELLITE IMAGERY
INDICATES THE DISTURBANCE/CIRCULATION SOUTH-SOUTHWEST OF POHNPEI
NEAR 3N157E IS BECOMING BETTER ORGANIZED IN TERMS OF CONVECTION AND
VORTICITY. HOWEVER...THE SYSTEM REMAINS ASYMMETRICAL AS UPPER-LEVEL
SHEAR FROM THE SOUTHEAST CONTINUES TO KEEP MOST OF THE CONVECTION TO
THE NORTHWEST OF THE CENTER WITH LITTLE NEW CONVECTIVE DEVELOPMENT
OBSERVED EAST OF 160E. WEATHER AT POHNPEI WILL BEGIN TO IMPROVE
SUNDAY AS THE SYSTEM FINALLY BEGINS TO PUSH WESTWARD INTO CHUUK
STATE.
&&
.WESTERN MICRONESIA...
A HEAVY CIRRUS SHIELD FROM CONVECTION TO THE SOUTHEAST OF WENO
REMAINS OVER CHUUK STATE. SHOWER AND THUNDERSTORM ACTIVITY WILL
INCREASE TONIGHT AND MOVE INTO CHUUK WATERS. AN EXTENDED PERIOD OF
UNSETTLED WEATHER IS PROBABLE AT CHUUK DURING THE NEXT FEW DAYS AS
THE DISTURBANCE TO THE SOUTHEAST DEVELOPS AND MOVES WESTWARD. MODELS
DISPLAY A GOOD CONSENSUS IN BRINGING CHUUK COPIOUS AMOUNTS OF RAIN
SO RAINFALL TOTALS...ESPECIALLY TONIGHT THROUGH SUNDAY NIGHT...WILL
HAVE TO BE CLOSELY MONITORED FOR MUDSLIDE POTENTIAL. WEATHER BEGINS
TO IMPROVE MONDAY NIGHT AS THE SYSTEM HEADS TOWARDS YAP STATE.
VIS SAT IMAGERY SHOWS SHOWERS AND THUNDERSTORMS ASSOCIATED WITH A
TRADE-WIND DISTURBANCE MOVING INTO YAP WATERS. THIS FEATURE IS
RESOLVED DECENTLY IN THE GFS40 INDICATING DRIER CONDITIONS PUSHING
INTO YAP WATERS BY SUNDAY MORNING. DECREASED SHORT TERM WINDS AT YAP
AND KOROR AS SOUNDING DATA AND STREAM LINE ANALYSIS DO NOT SUPPORT
SUSTAINED 25 KT WINDS. THE SMALL DISTURBANCE IN YAP STATE IS
EXPECTED TO BEGIN TO AFFECT KOROR LATE TONIGHT INTO TOMORROW AS IT
MOVES INTO PALAU. HAVE ADJUSTED FORECAST ELEMENTS IN YAP AND KOROR
LONG TERM FORECAST TO INCLUDE AT LEAST A MODEST TROPICAL DISTURBANCE
MOVING THROUGH THE REGION TUESDAY AND WEDNESDAY. KEPT 11 FT COMBINED
SEAS AND 25 KT WINDS FOR BOTH YAP AND KOROR NEXT WEEK. GFS IS STILL
THE MOST AGGRESSIVE MODEL IN DEVELOPING THE DISTURBANCE
SOUTH-SOUTHWEST OF POHNPEI AND BRINGS THE SYSTEM THROUGH YAP STATE
AS A TROPICAL STORM TUESDAY. CONSIDERING THE SLOW EVOLUTION OF THE
SYSTEM...FELT IT NECESSARY TO EXCLUDE A TROPICAL STORM SCENARIO IN
THE LONG TERM FORECASTS FOR YAP AND KOROR.
ALTIMETRY INDICATES SEAS HAVE RISEN SLIGHTLY IN YAP STATE AND PALAU
AND WAVE WATCH CONTINUES TO SHOW A LARGE NORTH SWELL IMPACTING THE
REGION. HAZARDOUS SURF IS EXPECTED TO CONTINUE AT BOTH YAP AND KOROR
AT LEAST THROUGH THE WEEKEND BEFORE TRADE-WIND SWELL AND WAVES IN
ADDITION TO POSSIBLE SWELL AND WAVES GENERATED BY THE TROPICAL
DISTURBANCE IN POHNPEI STATE INCREASE MONDAY AND MONDAY NIGHT. THIS
MAY BRING A PROLONGED HIGH SURF EVENT TO YAP AND KOROR.
&&
.GUM WATCHES/WARNINGS/ADVISORIES...
GU...NONE.
MARIANAS WATERS...SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM CHST THURSDAY
FOR PMZ151>154.
&&
MIDDLEBROOKE/WILLIAMSThe office that day
Everything else NWS Guam issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 12:20 AM CST | Small Craft Advisory | GUM | 25 days | |
| Jan 10, 1:30 PM CST | High Surf Advisory | GUM | 4 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.